Ohio, 2015Damaging Winds in Ohio, May 26, 2015
May 26, 2015 · NWS PBZ · 5 events in 3 counties and zones
Upper shortwave crossed the Ohio Valley late in the evening and overnight on the 26th. This helped develop showers and thunderstorms in an axis of instability, but weak shear supported mainly marginal strong to severe storms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Upper shortwave crossed the Ohio Valley late in the evening and overnight on the 26th. This helped develop showers and thunderstorms in an axis of instability, but weak shear supported mainly marginal strong to severe storms. Damage over eastern Ohio was mainly downed trees and power lines.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at May 26, 7:41 PM EST, 34 minutes earlier.
Area forecast discussion, May 26, 7:41 PM EST, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
841 PM EDT TUE MAY 26 2015
.SYNOPSIS...
WARM AND HUMID CONDITIONS WILL PERSIST THROUGH THE WEEK...WITH
PERIODIC SHOWER AND THUNDERSTORM CHANCES.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
WITH UNIMPRESSIVE INSTABILITY...THUNDERSTORM DEVELOPMENT HAS BEEN
FAIRLY NOMINAL...WITH NO REPORTS OF ANYTHING EVEN APPROACHING
SEVERE. AS THE NIGHT ENSUES...AND INSTABILITY REMAINED MODEST AT
BEST...DEVELOPMENT WILL LIKELY BE FUELED BY AN INCREASE IN MID-
LEVEL RH VALUES AND INCREASED SHEAR. THIS IS UNLIKELY TO RESULT IN
MUCH THUNDERSTORM DEVELOPMENT...HOWEVER SOME HEAVIER SHOWERS WILL
BE LIKELY TO CROSS THE AREA OVERNIGHT AS A SHORT WAVE PUSHES
THROUGH THE AREA. MORE ORGANIZED SHEAR LOOKS TO HOLD BACK FOR THE
MAIN LONG WAVE TROUGH CROSSING ON WEDNESDAY.
INCREASING CLOUDS ACROSS THE AREA AS CONVECTIVE ACTIVITY
ENCROACHES WILL LIKELY KEEP A FLOOR UNDER TEMPERATURES TONIGHT.
LOWS WILL STAY LARGELY WELL INTO THE 60S. FRIES
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY NIGHT/...
THE SHORTWAVE IS PROGGED TO EXIT THE REGION WEDNESDAY MORNING WITH
DECREASING PRECIP CHANCES. ANOTHER SHORTWAVE IS PROGGED TO CROSS
THE AREA WEDNESDAY EVENING WITH AN INCREASE IN SHOWER AND
THUNDERSTORM CHANCES...THOUGH MARGINAL SHEAR VALUES SHOULD HELP
LIMIT THE SEVERE POTENTIAL.
RIDGING LATE THURSDAY AND FRIDAY BEHIND THE DEPARTING SHORTWAVE
SHOULD ALLOW FOR MAINLY DRY WEATHER. ABOVE AVERAGE TEMPERATURES
ARE EXPECTED TO CONTINUE THROUGH THE PERIOD.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
VARIOUS LONG RANGE SOLUTIONS AGREE ON STUBBORN BOUNDARY LAID
ACROSS THE FORECAST AREA THROUGH THE WEEKEND. THEREFORE CHANCE
POPS WERE PRESERVED WITH THE SUPPORT OF A SERIES OF UPPER LEVEL
DISTURBANCES ACROSS THE UPPER OHIO VALLEY. GFS AND ECMWF DIFFER
OVER THE OUTCOME OF AN APPROACHING TROUGH FROM THE MIDWEST IN
TERMS OF MAGNITUDE...POSITION...AND TIMING. THEREFORE PERSISTENCE
WAS HEAVILY USED IN THE LATTER HALF OF THE PERIOD AND LOW CHANCE
POPS WERE INTRODUCED.
&&
.AVIATION /01Z WEDNESDAY THROUGH SUNDAY/...
RESTRICTION POTENTIAL...MAINLY MVFR...IS EXPECTED TO INCREASE LATE
TONIGHT AS A SHORTWAVE SUPPORTS MORE SHOWERS...AND LOWER CLOUDS AS
DAWN APPROACHES. IN THE MEANTIME...GENERAL VFR THROUGH THE EVENING
WITH TEMPORARY RESTRICTIONS IN SHOWERS AND ISO THUNDERSTORMS.
MVFR RESTRICTIONS ARE EXPECTED FOR A PORTION OF WEDNESDAY
MORNING...BUT CLOUDS WILL EVENTUALLY LIFT AND RETURN TO VFR.
.OUTLOOK.../WEDNESDAY NIGHT THROUGH SUNDAY/...
OVERALL IMPROVEMENT IS INDICATED AS PRECIP CHANCES DECLINE
THROUGH FRIDAY. HOWEVER...PRECIP...AND RESTRICTION CHANCES WILL
AGAIN INCREASE WITH AN ENCROACING FRONTAL SYSTEM THIS WEEKEND.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
&&
Hazardous weather outlook, May 26, 2:46 AM EST, 17 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
346 AM EDT TUE MAY 26 2015
OHZ039>041-048-049-057-058-068-270800-
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-MUSKINGUM-GUERNSEY-
NOBLE-
346 AM EDT TUE MAY 26 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO.
.DAY ONE...TODAY AND TONIGHT.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS DURING THE LATE
AFTERNOON AND EVENING HOURS. DAMAGING WIND GUSTS ARE THE PRIMARY
THREAT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MDZ001-OHZ050-059-069-PAZ007>009-013>016-020>023-029-031-073>076-
WVZ001>004-012-021>023-041-270800-
GARRETT-JEFFERSON OH-BELMONT-MONROE-MERCER-VENANGO-FOREST-LAWRENCE-
BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-
WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-FAYETTE-
FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
PRESTON-TUCKER-
346 AM EDT TUE MAY 26 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, May 26, 4:21 PM EST, 3 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
521 PM EDT TUE MAY 26 2015
OHZ057-262145-
MUSKINGUM-
521 PM EDT TUE MAY 26 2015
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MUSKINGUM COUNTY...
AT 520 PM EDT...A STRONG THUNDERSTORM WAS 7 MILES SOUTH OF SOUTH
ZANESVILLE...OR 7 MILES EAST OF PERRY STATE FOREST...MOVING NORTHEAST
AT 25 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ZANESVILLE...SOUTH ZANESVILLE...NORTH ZANESVILLE...PHILO...PLEASANT
GROVE...FULTONHAM...NORWICH...CHANDLERSVILLE...EAST FULTONHAM...
DRAKE...CANNELVILLE...BRIDGEVILLE...DUNCAN FALLS AND BLUE ROCK STATE
PARK.
THIS INCLUDES INTERSTATE 70 IN OHIO BETWEEN MILE MARKERS 150 AND
168.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3986 8217 4011 8198 3996 8173 3993 8173
3993 8171 3976 8192 3977 8207 3982 8208
3982 8217
TIME...MOT...LOC 2120Z 217DEG 24KT 3980 8207
FRIESSpecial weather statement, May 26, 4:56 PM EST, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
556 PM EDT TUE MAY 26 2015
OHZ057-058-262245-
MUSKINGUM-GUERNSEY-
556 PM EDT TUE MAY 26 2015
...A STRONG THUNDERSTORM WILL AFFECT EASTERN MUSKINGUM AND
NORTHWESTERN GUERNSEY COUNTIES...
AT 556 PM EDT...A STRONG THUNDERSTORM WAS 7 MILES SOUTHWEST OF NEW
CONCORD...OR 8 MILES EAST OF ZANESVILLE...MOVING NORTHEAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
ZANESVILLE...CAMBRIDGE...NEW CONCORD...PHILO...PLEASANT GROVE...
ADAMSVILLE...NORWICH...CHANDLERSVILLE...OTSEGO...BRIDGEVILLE...DUNCAN
FALLS...BODEN...BLUE ROCK STATE PARK...SALT FORK STATE PARK AND
KIMBOLTON.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 70 IN OHIO BETWEEN MILE MARKERS 155 AND 179.
INTERSTATE 77 IN OHIO BETWEEN MILE MARKERS 45 AND 59.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4016 8180 4015 8167 4022 8166 4022 8151
4012 8138 3981 8184 3994 8201
TIME...MOT...LOC 2156Z 222DEG 23KT 3994 8186
FRIESSpecial weather statement, May 26, 7:22 PM EST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
822 PM EDT TUE MAY 26 2015
OHZ048-270045-
COSHOCTON-
822 PM EDT TUE MAY 26 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN COSHOCTON
COUNTY...
AT 822 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM DANVILLE TO 6 MILES NORTHWEST OF HANOVER...AND MOVING
NORTHEAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
WARSAW...NELLIE...WALHONDING...BLISSFIELD...NEW GUILFORD AND LAYLAND.
LAT...LON 4045 8219 4045 8188 4042 8189 4019 8219
4024 8218 4024 8220 4025 8220
TIME...MOT...LOC 0022Z 221DEG 33KT 4043 8227 4015 8234
FRIESSpecial weather statement, May 26, 7:53 PM EST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
853 PM EDT TUE MAY 26 2015
OHZ048-270130-
COSHOCTON-
853 PM EDT TUE MAY 26 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN COSHOCTON COUNTY...
AT 852 PM EDT...A STRONG THUNDERSTORM WAS 11 MILES SOUTHWEST OF
KILLBUCK...OR 12 MILES NORTHWEST OF COSHOCTON...MOVING NORTHEAST AT
30 MPH.
WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
WARSAW...NELLIE...WALHONDING...BLISSFIELD...LAYLAND AND COOPERDALE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4040 8219 4046 8211 4044 8171 4042 8171
4022 8207 4034 8219
TIME...MOT...LOC 0052Z 229DEG 28KT 4035 8208
FRIESSpecial weather statement, May 26, 8:13 PM EST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
913 PM EDT TUE MAY 26 2015
OHZ039-048-057-058-270145-
MUSKINGUM-GUERNSEY-COSHOCTON-TUSCARAWAS-
913 PM EDT TUE MAY 26 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MUSKINGUM...EASTERN
COSHOCTON...NORTHWESTERN GUERNSEY AND SOUTHWESTERN TUSCARAWAS
COUNTIES...
AT 913 PM EDT...A STRONG THUNDERSTORM WAS NEAR NORTH ZANESVILLE...OR
NEAR ZANESVILLE...MOVING NORTHEAST AT 45 MPH.
WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
ZANESVILLE...COSHOCTON...NEWCOMERSTOWN...WEST LAFAYETTE...NORTH
ZANESVILLE...PLEASANT GROVE...CONESVILLE...PLAINFIELD...ADAMSVILLE...
NORWICH...DRAKE...OTSEGO...BRIDGEVILLE...DUNCAN FALLS AND BODEN.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 70 IN OHIO BETWEEN MILE MARKERS 152 AND 167.
INTERSTATE 77 IN OHIO NEAR MILE MARKER 63.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3995 8208 4040 8185 4027 8154 3986 8187
TIME...MOT...LOC 0113Z 206DEG 37KT 3998 8194
FRIES
Thunderstorm Wind, Muskingum
- When
- May 26, 8:15 PM EST
- Where
- Muskingum County, 0.87 mi SE of Zanesville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 39.940, -82.010
Local 911 center reported trees and power lines down on the south side of town.
Thunderstorm Wind, Muskingum
- When
- May 26, 9:02 PM EST
- Where
- Muskingum County, 1.4 mi WSW of Norwich
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 39.974, -81.825
Local 911 center reported trees down on East Pike near Zane Grey Road.
Thunderstorm Wind, Tuscarawas
- When
- May 26, 9:15 PM EST
- Where
- Tuscarawas County, 0.53 mi W of Peoli
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 40.230, -81.440
Harrison county sheriff received a report that there was damage to a roof in Peoli in Tuscarawas county.
Thunderstorm Wind, Harrison
- When
- May 26, 9:20 PM EST
- Where
- Harrison County, 0.69 mi N of Freeport
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 40.210, -81.270
Local law enforcement reported trees down on State Route 800.
Thunderstorm Wind, Harrison
- When
- May 26, 9:25 PM EST
- Where
- Harrison County, 0.53 mi W of Tippecanoe
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 40.270, -81.290
Local law enforcement reported trees down in Tippecanoe.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Damaging Winds in Ohio, May 26, 20152 injured · $826,000 · EF1 · 10 events
- Hail in Kansas, May 26, 2015$4.0 million · 2.75 in hail · 15 events
- Flooding in Arkansas, May 26 to 31, 2015$5.0 million · 6 events
- Tornado and Damaging Winds in Georgia, May 26, 2015$206,000 · EF1 · 21 events
- Damaging Winds in Ohio, May 26, 2015$465,000 · 61 kt wind · 12 events
- Tornadoes and Flash Flood in Oklahoma, May 26 to 27, 2015$30,000 · EF0 · 43 events
- Hail and Damaging Wind in West Virginia, May 26, 2015$100,000 · 1 in hail · 2 events
- Flash Flooding and Hail in Texas, May 26 to 30, 20152.75 in hail · 49 events
- Tornadoes and Damaging Wind in Illinois, May 26, 2015$25,000 · EF1 · 3 events
- Damaging Wind in Wisconsin, May 26, 2015$75,000 · 56 kt wind · 1 event
- Tornado and Damaging Winds in Louisiana, May 26, 2015EF1 · 6 events
- Hail and Damaging Winds in Florida, May 26 to 31, 2015$26,000 · 50 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 575554, 575555, 575556, 575557, 575558.